Scientific article
OA Policy
English

Global modified Hamiltonian for constrained symplectic integrators

ContributorsHairer, Ernst
Published inNumerische Mathematik, vol. 95, no. 2, p. 325-336
Publication date2003
Abstract

We prove that the numerical solution of partitioned Runge-Kutta methods applied to constrained Hamiltonian systems (e.g., the Rattle algorithm or the Lobatto IIIA--IIIB pair) is formally equal to the exact solution of a constrained Hamiltonian system with a globally defined modified Hamiltonian. This property is essential for a better understanding of their longtime behaviour. As an illustration, the equations of motion of an unsymmetric top are solved using a parameterization with Euler parameters.

Keywords
  • Constrained Hamiltonian systems
  • Symplectic integrators
  • Partitioned Runge-Kutta methods
  • Generating functions
  • Backward error analysis
  • Modified Hamiltonian
Citation (ISO format)
HAIRER, Ernst. Global modified Hamiltonian for constrained symplectic integrators. In: Numerische Mathematik, 2003, vol. 95, n° 2, p. 325–336. doi: 10.1007/s00211-002-0428-7
Main files (1)
Article (Accepted version)
accessLevelPublic
Identifiers
Journal ISSN0029-599X
662views
936downloads

Technical informations

Creation25/10/2010 12:23:00
First validation25/10/2010 12:23:00
Update time14/03/2023 17:08:11
Status update14/03/2023 17:08:10
Last indexation29/10/2024 18:19:35
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack